Alert archive / Ohio / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 35, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Apr 30, 2017, 3:02 PM EDT for Coshocton County, Tuscarawas County, Ohio. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2017, 3:02 PM EDT (19:02 UTC)
- Expired
- Apr 30, 2017, 3:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Coshocton County, OH, Tuscarawas County, OH
The radar
The Cleveland radar (KCLE), 117 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 3:12 PM EDT | TSTM WND DMG | 1 Nw Roscoe, OH | MULTIPLE TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 7.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -263 J/kg
- Mixed-layer LCL
- 1041 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 209 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
644
WUUS51 KPBZ 301902
SVRPBZ
OHC031-157-301945-
/O.NEW.KPBZ.SV.W.0035.170430T1902Z-170430T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pittsburgh PA
302 PM EDT SUN APR 30 2017
The National Weather Service in Pittsburgh has issued a
* Severe Thunderstorm Warning for...
Central Coshocton County in east central Ohio...
Central Tuscarawas County in east central Ohio...
* Until 345 PM EDT.
* At 301 PM EDT, a severe thunderstorm was located 7 miles north of
Dresden, or 7 miles southwest of Coshocton, moving northeast at 50
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar.
IMPACT...Expect damage to trees and power lines, resulting in some
power outages.
* Locations impacted include...
New Philadelphia... Dover...
Coshocton... Uhrichsville...
Newcomerstown... Dennison...
West Lafayette... Sugarcreek...
Gnadenhutten... Tuscarawas...
Baltic... Midvale...
This includes Interstate 77 in Ohio between mile markers 66 and 87.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a building.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4025 8213 4045 8176 4044 8168 4050 8167
4063 8142 4043 8127 4038 8127 4016 8198
4016 8205
TIME...MOT...LOC 1901Z 239DEG 43KT 4022 8198
HAIL...<.75IN
WIND...60MPH
$$
072 follow-up statements
143
WWUS51 KPBZ 301917
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
317 PM EDT SUN APR 30 2017
OHC031-157-301945-
/O.CON.KPBZ.SV.W.0035.000000T0000Z-170430T1945Z/
Coshocton OH-Tuscarawas OH-
317 PM EDT SUN APR 30 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR EASTERN COSHOCTON AND CENTRAL TUSCARAWAS COUNTIES...
At 317 PM EDT, a severe thunderstorm was located near West
Lafayette, or near Coshocton, moving northeast at 50 mph. Another
strong to severe thunderstorm was located near New Philadelphia.
HAZARD...60 mph wind gusts.
SOURCE...Radar.
IMPACT...Expect damage to trees and power lines, resulting in some
power outages.
Locations impacted include...
New Philadelphia... Dover...
Coshocton... Uhrichsville...
Newcomerstown... Dennison...
West Lafayette... Sugarcreek...
Gnadenhutten... Tuscarawas...
Baltic... Midvale...
This includes Interstate 77 in Ohio between mile markers 66 and 87.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a building.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4045 8176 4044 8168 4050 8167 4063 8142
4043 8127 4038 8127 4018 8193 4034 8197
TIME...MOT...LOC 1917Z 239DEG 43KT 4032 8176
HAIL...<.75IN
WIND...60MPH
$$
07916
WWUS51 KPBZ 301937
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
337 PM EDT SUN APR 30 2017
OHC031-157-301946-
/O.EXP.KPBZ.SV.W.0035.000000T0000Z-170430T1945Z/
Coshocton OH-Tuscarawas OH-
337 PM EDT SUN APR 30 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN COSHOCTON AND CENTRAL
TUSCARAWAS COUNTIES WILL EXPIRE AT 345 PM EDT...
The storm that prompted the warning has weakened below severe limits
and no longer pose an immediate threat to life and property.
Therefore, the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
LAT...LON 4045 8176 4044 8168 4050 8167 4063 8142
4043 8127 4038 8127 4018 8193 4034 8197
TIME...MOT...LOC 1936Z 239DEG 43KT 4042 8155
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 2:47 PM EDT, 15 minutes earlier.
Area forecast discussion, Apr 30, 2:47 PM EDT, 15 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 247 PM EDT Sun Apr 30 2017 .SYNOPSIS... A cold front will bring widespread showers and thunderstorms Monday, followed by much cooler temperatures through late week. && .NEAR TERM /THROUGH MONDAY/... Popcorn showers and storms this evening as ripples in the flow move northeast on the back side of the mid level ridge, tapping available low level instability. With sunset bulk of showers will dissipate. Warm and humid overnight in southwest flow ahead of an approaching cold front. Large closed mid level circulation will move toward the Western Great Lakes later Monday, with a strong shortwave moving northeast ahead of the main low. This will help push an occluding front across the region during the afternoon. Have updated the HWO for the slight to enhanced risk of severe thunderstorms from SPC, with impressive wind fields, only question remains exact timing and amount of available CAPE. Outside of thunderstorms increasing pressure gradient with daytime mixing will allow for gusty winds, with cooler temperatures. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/... The front will clear the area Monday evening, with showers diminishing. Strong cold air advection will dive in behind the exiting system, bringing more clouds and the risk for additional showers. The closed circulation aloft will sweep east through Wednesday morning with cooler temperatures and shower chances mainly north of Pittsburgh. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... Models remain in good agreement that a southern stream trough digging into the Lower Mississippi Valley will begin to spread moisture north toward the region by later Wednesday. Showers will be in the forecast into Sunday as a mean mid level trough or closed low slowly shifts northeast toward New England. Temperatures will trend 5 to 10 degrees below the seasonal average into the weekend. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... Isolated showers have developed north and east of Pittsburgh this afternoon, as well as eastern Ohio. Still think that coverage is too low to include precipitation mention in the TAFs except for FKL/DUJ, which is downstream of most showers. Skies should go mostly clear this evening and overnight, with clouds moving in early Monday morning with a cold front later in the day. The cold front will bring restrictions in showers/thunderstorms to all terminals, although timing will be after 18Z Monday at some locations. Strong south-southwesterly winds are expected through the forecast period, with a lull in gusts during the evening hours. This will create crosswind issues at several sites. .Outlook... Restrictions are possible again with Thursday low pressure. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Apr 30, 1:47 PM EDT, 1 hour 15 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 147 PM EDT Sun Apr 30 2017 MDZ001-PAZ009-016-023-074-076-WVZ510>514-011800- Garrett-Forest-Jefferson-Indiana-Westmoreland Ridges-Fayette Ridges- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 147 PM EDT Sun Apr 30 2017 This Hazardous Weather Outlook is for western Maryland, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania and northern West Virginia. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The Storm Prediction Center has an enhanced probability of severe thunderstorms Monday afternoon. Damaging winds look to be the main threat, with some large hail also possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. PAZ007-008-013>015-020>022-029-031-073-075-WVZ012-021-509-011800- Mercer-Venango-Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong- Washington-Greene-Westmoreland-Fayette-Wetzel-Marion-Monongalia- 147 PM EDT Sun Apr 30 2017 This Hazardous Weather Outlook is for northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania and northern West Virginia. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The Storm Prediction Center has a slight risk of severe thunderstorms Monday afternoon. Damaging winds look to be the main threat, with some large hail also possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. OHZ039>041-048>050-057>059-068-069-WVZ001>004-011800- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson-Muskingum- Guernsey-Belmont-Noble-Monroe-Hancock-Brooke-Ohio-Marshall- 147 PM EDT Sun Apr 30 2017 This Hazardous Weather Outlook is for east central Ohio, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The Storm Prediction Center has a marginal threat of severe thunderstorms Monday. Damaging winds look to be the main threat, with some large hail also possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Apr 30, 12:58 PM EDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
1258 PM EDT SUN APR 30 2017
PAZ014-301730-
Butler-
1258 PM EDT SUN APR 30 2017
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL...GUSTY WIND AND
HEAVY RAIN WILL AFFECT SOUTHERN BUTLER COUNTY...
At 1256 PM EDT, a strong thunderstorm was located near Mars, or 8
miles northeast of Cranberry, moving northeast at 25 mph.
Wind gusts up to 45 mph and hail up to the size of nickels are
possible with this storm.
Locations impacted include...
Butler... Homeacre-Lyndora...
Shanor-Northvue... Meridian...
Meadowood... Oak Hills...
Sarver... Evans City...
Mars... Saxonburg...
Nixon... Chicora...
Torrential rainfall also is occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4093 7969 4077 7969 4067 7985 4067 8002
4075 8011 4103 7982
TIME...MOT...LOC 1656Z 225DEG 23KT 4074 7997Special weather statement, Apr 30, 2:40 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
240 PM EDT SUN APR 30 2017
OHZ039-040-048-301915-
Tuscarawas-Coshocton-Carroll-
240 PM EDT SUN APR 30 2017
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL AND GUSTY WIND
WILL AFFECT EASTERN COSHOCTON...WEST CENTRAL CARROLL AND TUSCARAWAS
COUNTIES...
At 239 PM EDT, a strong thunderstorm was located near West Lafayette,
or near Coshocton, moving northeast at 40 mph.
Wind gusts up to 55 mph and hail up to the size of nickels are
possible with this storm.
Locations impacted include...
New Philadelphia... Dover...
Coshocton... Uhrichsville...
Newcomerstown... Strasburg...
West Lafayette... Sugarcreek...
Tuscarawas... Bolivar...
Baltic... Midvale...
This includes Interstate 77 in Ohio between mile markers 67 and 94.
LAT...LON 4045 8177 4044 8168 4053 8167 4065 8151
4065 8147 4067 8146 4066 8144 4065 8144
4065 8139 4050 8122 4017 8180 4030 8196
TIME...MOT...LOC 1839Z 228DEG 34KT 4029 8181
07Special weather statement, Apr 30, 2:52 PM EDT, 10 minutes before
Special Weather Statement National Weather Service Pittsburgh PA 252 PM EDT SUN APR 30 2017 OHZ039-048-057-058-301930- Guernsey-Tuscarawas-Coshocton-Muskingum- 252 PM EDT SUN APR 30 2017 ...A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WIND WILL AFFECT THE AREA... At 251 PM EDT, radar indicated strong thunderstorms were located along a line extending from near Frazeysburg to 8 miles southeast of Hanover. Movement was east at 45 mph. Wind gusts up to 55 mph and small hail are possible with these storms. Locations impacted include... Zanesville... Coshocton... Cambridge... Newcomerstown... West Lafayette... North Zanesville... Dresden... Frazeysburg... Conesville... Plainfield... Otsego... Drake... This includes the following highways... Interstate 70 in Ohio near mile marker 145. Interstate 77 in Ohio between mile markers 47 and 63, and between mile markers 65 and 70. LAT...LON 4016 8219 4036 8156 4004 8151 3995 8220 TIME...MOT...LOC 1851Z 249DEG 40KT 4016 8217 4001 8215 07
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 2:40 PM EDT | Special Weather Statement | PBZ | Coshocton, Tuscarawas | 35 min |
| Apr 30, 2:52 PM EDT | Special Weather Statement | PBZ | Coshocton | 38 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.